MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 4X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 4X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J649G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Component code: (b)(4).To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: this happened with 2 of the 4 needles in the pack with 2 separate packets."could you please clarify if for the two defective devices are the same lot number? if not please provide the other lot number- yes they were the same lot number."these are a pack of sutures that have four separate needles in the pack.Four sutures were unswayed in total.(2 each from two separate packs)." attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The event description states that the event, "during surgery after a few passes it was noted that the suture came away from the end of the needle.This happened with 2 of the 4 needles in the pack with 2 separate packets." is the total quantity involved was two sutures or four sutures? a manufacturing record evaluation was performed for the finished device lot and no non-conformances were identified.Event related to mw # 2210968-2022-10031.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a total hip replacement procedure on (b)(6) 2022 and suture was used.During surgery, after a few passes, it was noted that the suture came away from the end of the needle.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 4X27IN 2 S/A TP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15929160
Report Number2210968-2022-10033
Device Sequence Number17242591
Product Code GAM
UDI-Device Identifier10705031042018
UDI-Public10705031042018
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ649G
Device Catalogue NumberJ649G
Device Lot NumberSEMMQP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown